Pennsylvania, 2009

Strong Wind in Pennsylvania, September 11, 2009

September 11, 2009 · NWS PHI · 5 events in 5 counties and zones

The combination of the heavy rain, peak wind gusts of around 45 mph and leaves still on trees, knocked down some weaker trees and tree limbs during the first half of the day on the 11th across southeastern Pennsylvania. PECO Energy reported about 41,000 of its customers lost power in its service area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of the heavy rain, peak wind gusts of around 45 mph and leaves still on trees, knocked down some weaker trees and tree limbs during the first half of the day on the 11th across southeastern Pennsylvania. PECO Energy reported about 41,000 of its customers lost power in its service area. The peak wind gust at the Philadelphia International Airport was 48 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 11, 3:29 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 11, 3:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EDT FRI SEP 11 2009

.SYNOPSIS...
STRONG HIGH PRESSURE OVER MAINE AND NOVA SCOTIA EARLY THIS MORNING
WILL MOVE EASTWARD DURING TODAY. THIS WILL ALLOW LOW PRESSURE JUST
OFF THE DELMARVA PENINSULA EARLY THIS MORNING TO DRIFT NORTHWARD
INTO SOUTHERN PORTIONS OF OUR AREA THIS MORNING. THE CENTER OF THE
LOW WILL LIKELY BE NEAR OR JUST EAST OF DELAWARE BAY BY DARK. THE
LOW WILL BEGIN TO MOVE OFFSHORE LATE TONIGHT AND SATURDAY MORNING,
AND THEN RECEDE WELL EAST OF OUR AREA SATURDAY NIGHT. HIGH PRESSURE
OVER THE GREAT LAKES SUNDAY IS FORECAST TO BUILD SOUTHEASTWARD INTO
OUR AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE ARE REACHING THE CRESCENDO THIS MORNING...OR PERHAPS TODAY...WITH
THIS COASTAL LOW AS IT IS NEARING SOUTHERN PORTIONS OF OUR AREA
EARLY THIS MORNING. THE GFS AND THE NAM ARE PRETTY SIMILAR THIS
MORNING IN STRENGTH, POSITIONING, AND TRACK OF THE LOW AS WELL AS
THE HIGH TO THE NORTH. THE NAM IS JUST A COUPLE OF MILES TO THE WEST
OF THE GFS BY 00Z SATURDAY...AS THE LOW BY THEN IS OVER OR JUST EAST
OF DELAWARE BAY. CONFIDENCE IS LOW THAT THE LOW WILL FILL VERY MUCH
TODAY.

FOR US, THIS MEANS THAT BANDS OF HEAVY RAIN HAVE PINWHEELED INTO
SOUTHERN AND CENTRAL AREAS OVERNIGHT, AND THIS WILL CONTINUE THIS
MORNING. ONGOING HEAVY RAIN TO START WILL ALSO BE ACCOMPANIED BY
STRONG THUNDERSTORMS NEAR THE COAST, AND PERHAPS EVEN SOME OF THOSE
WILL EXHIBIT ROTATION. STRONG SYNOPTIC WIND GUSTS AT AND NEAR THE
COAST SHOULD BE TRENDING DOWNWARD SOMEWHAT DURING THIS MORNING, SO A
WIND ADVISORY WAS NOT RE-ISSUED FOR THIS MORNING AS THE GFS WAS
SHOWING 925 HPA WINDS DIMINISHING TO 35 KNOTS BY MID MORNING. OF
COURSE, THE NAM WAS A BIT STRONGER HPC PREFERRED THE GFS, AS DO WE.

THE INHERITED FLASH FLOOD WATCH WILL BE CONTINUED IN GEOGRAPHICAL
AREA, BUT EXTENDED IN TIME AS RAIN WILL BE PERSISTING BEYOND 15Z,
AND PERHAPS BEYOND 18Z. AT THIS TIME IT WILL JUST BE EXTENDED
THROUGH 20Z AS A NEW FORECAST WILL BE OUT BY THEN. MORE HYDROLOGIC
DETAILS ARE BELOW.

WITH THE ONSHORE FLOW AND SWELLS, TIDES AND RIP CURRENTS ARE ALSO
PROBLEMATIC. MORE ON THESE THREATS CAN BE FOUND BELOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE SURFACE LOW RESPONSIBLE FOR THE RAIN AND WIND WILL MEANDER OVER
SOUTHERN PORTIONS OF OUR AREA THIS EVENING, BEFORE STARTING TO PUSH
OFF THE COAST. RAIN CHANCES WILL CONTINUE TO DECREASE FROM SOUTH TO
NORTH TONIGHT INTO SATURDAY MORNING. ISOLATED THUNDER WILL CONTINUE
TO BE ADDED IN FOR THIS EVENING UNTIL INSTABILITY DIMINISHES
OVERNIGHT AND SATURDAY MORNING. HOWEVER, SHOWERS STILL CANT BE
RULED OUT DURING SATURDAY, PERHAPS MORE SO FOR THE MORNING GIVEN THE
PROXIMITY OF THE LOW SURFACE AND ALOFT.

TEMPERATURES WILL REMAIN BELOW NORMAL TODAY AND CLIMB A FEW DEGREES
TO NEAR NORMAL SATURDAY. THE GFS MOS WAS PREFERRED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED PORTION OF THE FORECAST IS EXPECTED TO BE MORE
TRANQUIL. A WEAK COLD FRONT IS EXPECTED TO MOVE IN FROM THE NORTH
DURING TUESDAY OR TUESDAY NIGHT, BUT PRECIPITATION MAY BE MEAGER
WITH IT, SO ONLY SLIGHT CHANCES WERE USED FOR NOW. HIGH PRESSURE IS
THEN EXPECTED TO FINISH OFF THE WEEK.

THE WARMEST DAY OF THE COMING WEEK APPEARS TO BE MONDAY, AHEAD OF
THE FRONT, WHERE LOWER TO MID 80S ARE POSSIBLE. TUESDAY MAY BE
ALMOST AS WARM, ALTHOUGH MORE CLOUDS COULD SCREEN THE SUN.
TEMPERATURES ARE EXPECTED TO DROP TO MORE NORMAL LEVELS
POST-FRONTALLY, ESPECIALLY WEDNESDAY AND THURSDAY.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR TO IFR CONDITIONS, MAINLY BUT NOT EXCLUSIVELY DUE TO CEILINGS,
ARE EXPECTED THROUGH THE TAF PERIOD AS LOW PRESSURE MOVES VERY
SLOWLY TO NEAR THE TAF AREA AND THEN REMAINS NEARLY STATIONARY.
WINDS ARE EXPECTED TO BE FAIRLY STRONG FROM THE NORTHEAST THROUGH
MUCH OF THE PERIOD, AND THUNDER WILL THREATEN THE SOUTHEASTERN TAF
SITES EARLY IN THE TAF PERIOD.

OUTLOOK...
IMPROVEMENT IS EXPECTED FOR THE PERIOD FROM SATURDAY THROUGH TUESDAY
AS HIGH PRESSURE BEGINS TO BUILD DOWN FROM THE NORTHWEST.

&&

.MARINE...
LOW PRESSURE OFF THE SOUTHERN DELMARVA EARLY THIS MORNING WILL VERY
SLOWLY TOWARD AND THEN NEAR THE NEW JERSEY COAST TODAY AND TONIGHT,
THEN BEGIN TO MOVE AWAY ON SATURDAY. THE LOW HAS BEEN DEEPENING MORE
THAN EARLIER MODELS HAD FORECAST, AND THE HIGH TO THE NORTH STILL IS
STRONG. THE MODEL THAT SEEMS TO BE CLOSEST TO CORRECT IS THE ECMWF,
AND WE ARE LEANING THAT WAY WITH THIS FORECAST. WEVE EXTENDED THE
GALES OUT TO 16Z FOR THE NORTHERN ATLANTIC WATERS AND TO 12Z FOR THE
SOUTHERN WATERS AND THE LOWER BAY, AND WEVE EXTENDED THE ADVISORY
FOR THE UPPER BAY OUT UNTIL 16Z. WE MAY END UP EXTENDING THE GALE
OVER THE NORTHERN WATERS AGAIN.

THE LOW IS EXPECTED TO WEAKEN AS IT MOVES AWAY ON SATURDAY. HIGH
PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHWEST DURING THE
EARLY PART OF THE NEW WEEK.

&&

.HYDROLOGY...
THE 00Z MODELS CAN NOW BE BLENDED WITH CONTINUITY FROM ONGOING
ACTIVITY. THE HEAVIEST RAIN OVER SOUTHERN AND CENTRAL AREAS BEFORE
SUNRISE SHOULD SHIFT TO CENTRAL AND NORTHERN AREAS LATER THIS
MORNING AND TOWARD MIDDAY AS THE LOW DRIFTS NORTHWARD. EVEN SO,
RAIN IS EXPECTED TO CONTINUE OVER THE FLASH FLOOD WATCH AREA, AND
FOR THIS REASON THE WATCH WAS EXTENDED A FEW HOURS INTO THE
AFTERNOON. SOUTHERN DELAWARE, AND LATELY THE EASTERN MARYLAND SHORE,
RECEIVED A DOUSING LATE THURSDAY, THURSDAY NIGHT, AND INTO EARLY
THIS MORNING. AS MENTIONED, THIS SHOULD TRANSLATE NORTHWARD LATER
THIS MORNING. IT IS STILL THOUGHT THAT A GENERAL 1 TO 3 INCHES OF
RAIN, PERHAPS 2 TO 4 INCHES FAR SOUTH, WILL SUFFICE FOR THIS EVENT.
HPC QPF GUIDANCE HELPED RESOLVE RAIN AMOUNTS THIS MORNING.

&&

.TIDES/COASTAL FLOODING...
WE EXPERIENCED SOME MINOR TIDAL FLOODING ALONG THE SOUTHERN NEW
JERSEY AND DELAWARE COASTS DURING THE LOWER HIGH TIDE OVERNIGHT.
GIVEN THE ECMWF PROG, IT DOES NOT LOOK LIKE TIDAL DEPARTURES CAN
STAY UP FOR THE NEXT HIGH TIDE EARLY THIS AFTERNOON, BUT IT DOES
LOOK LIKE THEY CAN OVER THE CENTRAL AND NORTHERN NEW JERSEY COAST
INCLUDING RARITAN BAY AND THE ADJACENT BACK BAYS. WE HAVE ISSUED
ANOTHER COASTAL FLOOD ADVISORY THERE IN RESPONSE.

&&

.RIP CURRENTS...
WITH THE ROUGH SURF PRODUCED BY THE COASTAL LOW, WE WILL CONTINUE TO
MENTION A HIGH RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR PAZ067>071.
NJ...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 3 PM EDT
     THIS AFTERNOON FOR NJZ012>014-020-022-025>027.
     FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NJZ015.
DE...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR ANZ450>452.
     GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ431-453>455.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ430.

&&

SYNOPSIS.../
NEAR TERM.../
SHORT TERM... /KRUZDLO
LONG TERM...KRUZDLO /
AVIATION...DELISI
MARINE...DELISI
HYDROLOGY.../ KRUZDLO
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...DELISI
Hazardous weather outlook, Sep 11, 3:39 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EDT FRI SEP 11 2009

MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-120900-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
439 AM EDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-020-022-027-120900-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
439 AM EDT FRI SEP 11 2009

...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-NJZ016>019-021-023-120900-
KENT-INLAND SUSSEX-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CUMBERLAND-CAPE MAY-
439 AM EDT FRI SEP 11 2009

...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ015-PAZ067>071-120900-
MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
439 AM EDT FRI SEP 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-120900-
NEW CASTLE-
439 AM EDT FRI SEP 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-025-026-120900-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
439 AM EDT FRI SEP 11 2009

...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

ALSO, THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ024-120900-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
439 AM EDT FRI SEP 11 2009

...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

ALSO, THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>452-120900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
439 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-453>455-120900-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
439 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-120900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
439 AM EDT FRI SEP 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 739 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 1:47 AM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 AM EDT FRI SEP 11 2009

NJZ021-023-024-110745-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
247 AM EDT FRI SEP 11 2009

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND EASTERN CUMBERLAND
COUNTIES...

AT 245 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS 15 TO 20 MILES EAST OF CAPE MAY...MOVING NORTHWEST AT
30 MPH. THE THUNDERSTORMS WILL BE NEAR WEST WILDWOOD...AND NORTH
WILDWOOD AROUND 315 AM...AND RIO GRANDE AND GREEN CREEK AROUND 330
AM.

VERY HEAVY RAIN...WIND GUSTS UP TO 50 MILES AN HOUR...AND DANGEROUS
CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. LOCALLY
HEAVY RAIN IN A SHORT TIME WILL CAUSE PONDING OF WATER ON ROADS AND
IN LOW LYING AREAS.
Local storm report, Sep 11, 3:14 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 AM EDT FRI SEP 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      CAPE MAY                38.94N 74.90W
09/11/2009                   CAPE MAY           NJ   AMATEUR RADIO

            STREET FLOODING ON BEACH DRIVE.

0410 AM     FLASH FLOOD      WILDWOOD                38.99N 74.82W
09/11/2009                   CAPE MAY           NJ   AMATEUR RADIO

            STREET FLOODING

&&

POHARA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Chester

When
September 11, 5:00 AM EST to 11:00 AM EST
Where
Chester forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper

Strong Wind, Montgomery

When
September 11, 5:00 AM EST to 11:00 AM EST
Where
Montgomery forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper

Strong Wind, Bucks

When
September 11, 5:00 AM EST to 11:00 AM EST
Where
Bucks forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper

Strong Wind, Delaware

When
September 11, 5:00 AM EST to 11:00 AM EST
Where
Delaware forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Strong Wind, Philadelphia

When
September 11, 5:00 AM EST to 11:00 AM EST
Where
Philadelphia forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, September 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195984, 195985, 195986, 195987, 195988.